Proceedings of the Japan Academy, Series A, Mathematical Sciences

A note on normality of meromorphic functions

Jianming Chang

Full-text: Open access


Let $\mathcal F$ be a family of all functions $f$ meromorphic in a domain $D\subset\Bbb C$, for which, all zeros have multiplicity at least $k$, and $f(z)=0\Leftrightarrow f^{(k)}(z) = 1\Rightarrow |f^{(k+1)}(z)|\le h$, where $k\in\Bbb N$ and $h\in\Bbb R^+$ are given. Examples show that $\mathcal F$ is not normal in general (at least for $k=1$ or $k=2$). The example we give for $k = 1$ shows that a recent result of Y. Xu [5] is not correct. However, we prove that for $k\not=2$, there exists a positive integer $K\in\Bbb N$ such that the subfamily $\mathcal G =\{ f\in\mathcal F:\ \text{all possible poles of}\ f\ \text{in}\ D\ \text{have multiplicity at least}\ K\}$ of $\mathcal F$ is normal. This generalizes our result in [1]. The case $k = 2$ is also considered.

Article information

Proc. Japan Acad. Ser. A Math. Sci., Volume 83, Number 4 (2007), 60-62.

First available in Project Euclid: 30 April 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 30D45: Bloch functions, normal functions, normal families

Holomorphic functions meromorphic functions normal family


Chang, Jianming. A note on normality of meromorphic functions. Proc. Japan Acad. Ser. A Math. Sci. 83 (2007), no. 4, 60--62. doi:10.3792/pjaa.83.60.

Export citation


  • J. Chang, M. Fang and L. Zalcman, Normal families of holomorphic functions, Illinois J. Math. 48 (2004), no. 1, 319–337.
  • J. Clunie and W. K. Hayman, The spherical derivative of integral and meromorphic functions, Comment. Math. Helv. 40 (1966), 117–148.
  • W. K. Hayman, Meromorphic functions, Clarendon Press, Oxford, 1964.
  • X. Pang and L. Zalcman, Normal families and shared values, Bull. London Math. Soc. 32 (2000), no. 3, 325–331.
  • Y. Xu, A note on a result of Pang and Zalcman, Houston J. Math. 32 (2006), no. 3, 955–959. (Electronic).
  • L. Yang, Value distribution theory, Translated and revised from the 1982 Chinese original, Springer, Berlin, 1993.